I'm going on holiday in a few weeks for a couple of days and I want to delay my period. I have the Microgynon 30 pill, but I decided not to take it for contraception, but I want to know if I start taking it and don't stop the course will it prevent my period from coming on time. I know it says to start taking it whilst on your period, but I am not going to be able to do that because I don't have a period between now and then due.
Thank you in advance.
Please don't de-anon because I don't want people to know the ins and outs of my menstrual cycle etc.
Well, yes you can use it to delay your period. You can completely 'cancel' your period too if you don't take a break between two months of the pills. However, it's probably a better idea to go and speak to the doctor.
Well I've been given it for contraception, but it says that when using it you can use it to skip or delay a period, but I most probably will go to the docs. I always have an internal shout at my computer screen when I see people self-prescribing on here, and now I'm being just as bad!
Once you're on microgynon you can continue straight from one pack to another which will stop your period, doing this once shouldn't have adverse effects (but you can never be sure). Only do this if you really need to. Also, the first pack of microgynon should be taken on the first day of your period - the instructions specify this, if you don't take them as instructed they may not work.
I used to be on that one and Im sure the doctor said you could start taking it at any point in youre cycle, but if you wanted it for contraception purposes, it would take a week before it would start working properly in that sense, so you should be fine
(Original post by Anonymous)
If you don't mind me asking, do you use it the rest of the time too or have you just used it to delay your period?
Bit of both really, I used it to delay when I was on it, then a couple of times after, but you have to take it for ages (like the whole pack) or else it won't delay, so yes if you're not looking to take it all the time anyway, ask the doctor for one that you can use just to delay.
im on microgynon 30, and i was going on holiday. went to my doctor and he said to just continue taking it as it wont harm me. But if you want something else instead of the pill, go to your doctors and tell them that you are going on holiday and want to postpone your period, they might be able to give you a course of tablets to take to stop your period for the space of the period.
Just run packs of your pills together, its safe and wont harm you. Or, you could go and ask for Norethisterone which is used to delay periods. The pill i'm on actually contains Norethisterone which is awesome as it means NO periods AT ALL. YAY.
Hi om wounderd if ppl can help me i recently lost my baby so had to have a termenation on dec 29 and am still bleeding now doctor gave me microgynon 30 today 29 jan will it stop my bleeding and how long will it take to stop
Was wondering if anyone could help me. I've been on microgynon for the past 2 years all fine. Due to start next packet on Thursday however if I do this I will be on my period when I go on holiday in September. Should I take two pill packets back to back and have a week before I go? Would this work? Or would it be safer to have this pill packet as normal, have my period week and then take 2 back to back?